Alert archive / Pennsylvania / Red Flag Warnings in 2013
Red Flag Warning 1, NWS State College, PA
NWS State College, PA issued this red flag warning at Apr 3, 2013, 3:16 AM EDT for 24 counties in Pennsylvania. It took effect at Apr 3, 2013, 10:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2013, 3:16 AM EDT (07:16 UTC)
- In effect from
- Apr 3, 2013, 10:00 AM EDT
- Expired
- Apr 3, 2013, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS State College, PA
All 24 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Centre County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Sullivan County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 79 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3136 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
672 WWUS81 KCTP 030716 RFWCTP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 316 AM EDT WED APR 3 2013 PAZ019-025>028-034>036-049>053-056>059-063>066-040000- /O.UPG.KCTP.FW.A.0001.130403T1200Z-130403T2300Z/ /O.NEW.KCTP.FW.W.0001.130403T1400Z-130404T0000Z/ SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 316 AM EDT WED APR 3 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR MUCH OF CENTRAL PENNSYLVANIA AND THE SUSQUEHANNA RIVER VALLEY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A RED FLAG WARNING FOR THE POTENTIAL OF RAPID WILDFIRE GROWTH...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...CENTRAL MOUNTAINS AND THE SUSQUEHANNA VALLEY. * WINDS...NORTHWEST 10 TO 20 MPH...WITH GUSTS UP TO 30 MPH. * TIMING...LATE THIS MORNING THROUGH EARLY THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT THIS AFTERNOON. * TEMPERATURES...AFTERNOON HIGHS REACHING 35 TO 40 DEGREES ACROSS THE HIGHER TERRAIN AND LOWER TO MID 40S IN THE VALLEYS. * IMPACTS...THE POTENTIAL EXISTS FOR RAPID FIRE SPREAD IF UNCONTROLLED FIRES DEVELOP...OR FOR PRESCRIBED BURNS TO GET OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FINE FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. ANY FIRES THAT DEVELOP MAY QUICKLY GET OUT OF CONTROL AND BECOME DIFFICULT TO CONTAIN. && $$ PAZ042-045-046-040000- /O.NEW.KCTP.FW.W.0001.130403T1400Z-130404T0000Z/ SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- 316 AM EDT WED APR 3 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR THE WEST BRANCH VALLEY OF THE SUSQUEHANNA AND A PORTION OF THE NORTH CENTRAL MOUNTAINS... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A RED FLAG WARNING FOR THE POTENTIAL OF RAPID WILDFIRE GROWTH...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. * AFFECTED AREA...WEST BRANCH VALLEY OF THE SUSQUEHANNA AND A PORTION OF THE NORTH CENTRAL MOUNTAINS. * WINDS...NORTHWEST 10 TO 20 MPH...WITH GUSTS UP TO 25 MPH. * TIMING...LATE THIS MORNING THROUGH EARLY THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT THIS AFTERNOON. * TEMPERATURES...AFTERNOON HIGHS REACHING 35 TO 40 DEGREES ACROSS THE HIGHER TERRAIN AND LOWER TO MID 40S IN THE VALLEYS. * IMPACTS...THE POTENTIAL EXISTS FOR RAPID FIRE SPREAD IF UNCONTROLLED FIRES DEVELOP...OR FOR PRESCRIBED BURNS TO GET OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FINE FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. ANY FIRES THAT DEVELOP MAY QUICKLY GET OUT OF CONTROL AND BECOME DIFFICULT TO CONTAIN. && $$ LAMBERT/RXR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this red flag warning went out at Apr 2, 10:54 PM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, Apr 2, 10:54 PM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1054 PM EDT TUE APR 2 2013 .SYNOPSIS... COLD NORTHWEST FLOW ACCOMPANIED BY BRISK WINDS AND SCATTERED MOUNTAIN SNOW SHOWERS WILL OCCUR THROUGH WEDNESDAY. TEMPERATURES WILL AVERAGE 10 TO 15 DEGREES BELOW NORMAL TONIGHT AND WEDNESDAY BEFORE MODERATING TO NEAR OR SLIGHTLY ABOVE NORMAL THURSDAY...AND OVER THE UPCOMING WEEKEND. A STORM SYSTEM TRACKING FROM THE GULF COAST STATES TO OFF THE VIRGINIA COAST THURSDAY AND FRIDAY WILL BRUSH THE SOUTHEAST THIRD OF THE STATE WITH SOME LIGHT RAIN FRIDAY MORNING. DRY WEATHER SHOULD RETURN TO START THE WEEKEND BUT A FRONTAL SYSTEM MAY BRING SHOWERS ON SUNDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... LATE EVENING IR LOOP SHOWS SKIES HAVE BECOME MAINLY CLEAR ACROSS CENTRAL PA. HOWEVER...REGIONAL RADAR LOOP SHOWS SCT -SHSN MOVING INTO THE NW MTNS AS OF 03Z. APPROACH OF SHORTWAVE...COMBINED WITH SOME LAKE MOISTURE...WILL PRODUCE SCT -SHSN/FLURRIES THRU ARND 06Z ACROSS THE NW MTNS BASED ON RADAR TRENDS AND LATEST MDL-DERIVED RADAR FIELDS. MDL DATA INDICATES THIS SHORTWAVE AND ASSOC LG SCALE FORCING PASS EAST OF THE REGION AFTER 06Z...RESULTING IN A LULL IN THE -SHSN/FLURRIES OVR THE NW COUNTIES. HOWEVER...ANOTHER MORE POTENT SHORTWAVE WILL DIVE ACROSS THE GRT LKS TOWARD NW PA BY 12Z. DESPITE DRY AIR MASS IN PLACE...THE FEATURE COULD SUPPORT ANOTHER ROUND OF SCT LAKE EFFECT -SHSN OVR THE NW MTNS BEGINNING ARND DAWN WED. 02Z TEMPS ALREADY NEAR NORMAL LOWS FOR THIS TIME OF YEAR...AND COLD ADVECTION/DIURNAL COOLING SHOULD ALLOW READINGS TO FALL ANOTHER 10 DEG OR SO OVERNIGHT WITH LOWS FROM THE UTEENS NW MTNS TO U20S LOWER SUSQ. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... A VIGOROUS UPPER LVL SHORTWAVE WILL CROSS PENNSYLVANIA ON WEDNESDAY. ALTHOUGH AIR MASS WILL BE QUITE DRY OVER MOST OF THE AREA /GEFS PWATS 1-2SD BLW NORMAL/ STRONG LG SCALE FORCING COMBINED WITH A BIT OF LAKE MOISTURE SHOULD SUPPORT SCT -SHSN OVR THE NW MTNS FROM LATE MORNING INTO EARLY AFTN...PERHAPS DUSTING THE GROUND IN SPOTS. FURTHER SE...LACK OF MOISTURE AND DOWNSLOPING FLOW SHOULD RESULT IN VERY LITTLE CHC OF MEASURABLE PRECIP WEDNESDAY. THE BIGGER ISSUE ACROSS THE SE COUNTIES WILL BE POTENTIAL FIRE WX CONCERNS DUE TO THE DRY AIR AND GUSTY WINDS EXPECTED. MDL SOUNDINGS INDICATE A WELL MIXED BLYR TO AT LEAST 800MB...WHICH SHOULD DRAW DOWN GUSTS OF ARND 25KTS DURING THE AFTN. MIN RH AND FINE FUELS WILL BE AT OR APPROACHING RED FLAG CRITERIA...SO UPON COORDINATION WITH ADJACENT OFFICES AND BUREAU OF FORESTRY...HAVE HOISTED A FIRE WX WATCH FOR THE SUSQ VALLEY AND SC MTNS. SELF DESTRUCT AM SUNSHINE ACROSS SOUTHERN PA SHOULD GIVE WAY TO MCLDY SKIES FOR A TIME OVR THE ENTIRE AREA BY EARLY AFTN...AS CORE OF COLD AIR ALOFT PASSES OVERHEAD. IT WILL BE ANOTHER CHILLY DAY FOR EARLY APRIL. MIXING DRY ADIABATICALLY FROM 800MB YIELDS MAX TEMPS FROM JUST THE L30S ACROSS THE NW MTNS...TO PERHAPS THE U40S ACROSS THE EXTREME SE. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... NOT MUCH CHANGE FROM RECENT DAYS. NOT MUCH GOING ON WED NIGHT INTO THU...HIGH PRESSURE BUILDS INTO THE AREA. A DRY COLD FRONT SINKS SOUTHWARD ON FRIDAY. A STORM SYSTEM MOVING TO THE SOUTH OF PA MAY BRING SOME LIGHT RAIN TO THE SOUTHERN TIER OF THE STATE LATER THU NIGHT INTO FRIDAY. AT THE CURRENT TIME...NOT EXPECTING SYSTEMS TO PHASE. COOLER BUT DRY WEATHER FOR SAT. STILL A LOT OF SPREAD IN MODELS FOR SUNDAY. LEFT A CHC OF SHOWERS IN...BUT THINK MOST OF THESE WILL BE LATE IN THE DAY. DID UP TEMPS SOME ON SUNDAY...GIVEN WARM ADVECTION AND BASIC PATTERN...ALONG WITH THE THINKING THAT THE SHOWERS WILL BE LATER IN THE DAY. FOR MONDAY INTO TUE NIGHT...WENT WITH A DRY FCST. SLIGHTLY COOLER TEMPS FOR THE PERIOD...THINK ANYTHING REAL COLD WOULD BE NORTH OF PA. DID PUT SOME SHOWERS IN THE LAUREL HIGHLANDS EARLY WED. A LOT OF SPREAD IN THE MODELS AT LONGER RANGES...BUT THINK TEMPS WILL BE CLOSE TO A LITTLE ABOVE NORMAL. POTENTIAL TO GET WET LATER NEXT WEEK...BUT THAT IS A WAYS OFF. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... UNSEASONABLY COLD WEST-NORTHWEST FLOW WILL PERSIST THROUGH WEDNESDAY...BE INTERRUPTED BY HIGH PRESSURE ON THURSDAY THEN BE REPLACED BY NORTHERLY FLOW INTO THE WEEKEND. MAINLY WEST WINDS FLOWING OVER LAKE ERIE WILL GIVE THE NORTHERN MTNS /BFD/ THE HIGHEST PROBABILITIES OF FOR STRATOCU CIGS OVERNIGHT. MOST CIGS WILL BE VFR BUT MVFR CIGS AND SCT SNOW SHOWERS ARE POSSIBLE AT TIMES INTO THE LATE MORNING HOURS. VFR CONDS WL PREVAIL ELSEWHERE. ANOTHER WEAK SHORTWAVE WILL SLIDES THROUGH THE WNW FLOW DURING THE DAY WEDNESDAY...BUT THE DRY AIRMASS IN PLACE SHOULD PRECLUDE SIGNIFICANT REDUCTIONS DUE TO CIGS OR PCPN. WEDNESDAY WILL ONCE AGAIN BECOME BREEZY WITH THE PASSAGE OF THE SHORT WAVE...THOUGH NOT AS BREEZY AS TUESDAY. OUTLOOK... THU...VFR. FRI...PRIMARILY VFR...CHC RAIN SOUTHERN PA. SAT...MAINLY VFR. SUN...CHC OF SHOWERS...MAINLY LATE. && .FIRE WEATHER... PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER EASTERN CANADA AND HIGH PRESSURE MOVING EAST FROM THE GREAT LAKES COULD PRODUCE POTENTIALLY STRONG NWRLY WINDS AGAIN WEDNESDAY AFTERNOON...ESPECIALLY OVER SOUTHCENTRAL PA. A LOW DEWPOINT AIRMASS IN PLACE OVER THE REGION COMBINED WITH DOWNSLOPING WINDS IS LEADING TO FORECASTS OF RELATIVE HUMIDITIES BELOW 30 PERCENT FROM MID MORNING THROUGH WEDNESDAY AFTERNOON ACROSS ABOUT THE EASTERN HALF OF OUR CWA. AFTER COORDINATION CALLS WITH PA FORESTRY TUESDAY AFTERNOON...FINE FUELS ARE APPARENT ELY SUFFICIENTLY DRY...SO A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SERN PARTS OF THE CWA FOR LATE WEDNESDAY MORNING AND AFTERNOON. WILL CONTINUE TO MONITOR THE WIND FORECASTS AND LET OVERNIGHT SHIFT MAKE THE CALL IF AN UPGRADE TO A RED FLAG WARNING IS NEEDED. A POCKET OF EVEN DRIER AIR IS FORECAST TO MOVE OVER THE REGION ON THURSDAY WITH RHS IN THE 20 PERCENT RANGE...BUT WINDS WILL BE VERY LIGHT UNDER SFC HIGH PRESSURE. && .CTP WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 8 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING FOR PAZ019-025>028-034>036-049>053-056>059-063>066. && SYNOPSIS...DEVOIR/LAMBERT NEAR TERM...FITZGERALD SHORT TERM...DEVOIR/FITZGERALD LONG TERM...MARTIN AVIATION...GARTNER/MARTIN FIRE WEATHER...
Hazardous weather outlook, Apr 2, 10:08 PM EDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1008 PM EDT TUE APR 2 2013 PAZ004>006-010>012-017-018-024-033-037-041-042-045-046-040215- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING- 1008 PM EDT TUE APR 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ019-025>028-034>036-049>053-056>059-063>066-040215- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN- SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1008 PM EDT TUE APR 2 2013 ...FIRE WEATHER WATCH IN EFFECT FROM 8 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Pennsylvania, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.